Unified derivation of the translational addition theorems for the spherical scalar and vector wave functions

Tommi Dufva, J. Sarvas, Johan Sten

    Research output: Contribution to journalArticleScientificpeer-review

    20 Citations (Scopus)

    Abstract

    The translational addition theorems for the spherical scalar and vector wave functions are derived in a novel, unified way based on the simple and well-known concepts of the radiation and incoming wave patterns. This approach makes the derivation simpler and more transparent compared to the previous approaches. As a result, we also obtain alternative and partly simpler expressions for the translation coefficients in the vector case.
    Original languageEnglish
    Pages (from-to)79 - 99
    Number of pages21
    JournalProgress In Electromagnetics Research B
    Volume4
    DOIs
    Publication statusPublished - 2008
    MoE publication typeA1 Journal article-refereed

    Fingerprint

    addition theorem
    Wave functions
    derivation
    wave functions
    scalars
    Radiation
    radiation
    coefficients

    Cite this

    @article{17710d7face84664aeea1e80c8ae2456,
    title = "Unified derivation of the translational addition theorems for the spherical scalar and vector wave functions",
    abstract = "The translational addition theorems for the spherical scalar and vector wave functions are derived in a novel, unified way based on the simple and well-known concepts of the radiation and incoming wave patterns. This approach makes the derivation simpler and more transparent compared to the previous approaches. As a result, we also obtain alternative and partly simpler expressions for the translation coefficients in the vector case.",
    author = "Tommi Dufva and J. Sarvas and Johan Sten",
    year = "2008",
    doi = "10.2528/PIERB07121203",
    language = "English",
    volume = "4",
    pages = "79 -- 99",
    journal = "Progress In Electromagnetics Research B",
    issn = "1937-6472",
    publisher = "Electromagnetics Academy",

    }

    Unified derivation of the translational addition theorems for the spherical scalar and vector wave functions. / Dufva, Tommi; Sarvas, J.; Sten, Johan.

    In: Progress In Electromagnetics Research B, Vol. 4, 2008, p. 79 - 99.

    Research output: Contribution to journalArticleScientificpeer-review

    TY - JOUR

    T1 - Unified derivation of the translational addition theorems for the spherical scalar and vector wave functions

    AU - Dufva, Tommi

    AU - Sarvas, J.

    AU - Sten, Johan

    PY - 2008

    Y1 - 2008

    N2 - The translational addition theorems for the spherical scalar and vector wave functions are derived in a novel, unified way based on the simple and well-known concepts of the radiation and incoming wave patterns. This approach makes the derivation simpler and more transparent compared to the previous approaches. As a result, we also obtain alternative and partly simpler expressions for the translation coefficients in the vector case.

    AB - The translational addition theorems for the spherical scalar and vector wave functions are derived in a novel, unified way based on the simple and well-known concepts of the radiation and incoming wave patterns. This approach makes the derivation simpler and more transparent compared to the previous approaches. As a result, we also obtain alternative and partly simpler expressions for the translation coefficients in the vector case.

    U2 - 10.2528/PIERB07121203

    DO - 10.2528/PIERB07121203

    M3 - Article

    VL - 4

    SP - 79

    EP - 99

    JO - Progress In Electromagnetics Research B

    JF - Progress In Electromagnetics Research B

    SN - 1937-6472

    ER -